Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 13, NWS Green Bay, WI

December 31, 2014

NWS Green Bay, WI issued this gale warning at Dec 31, 2014, 4:04 AM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2014, 4:04 AM CST (10:04 UTC)
Expired
Jan 1, 2015, 12:00 AM CST
In force
20 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WHUS73 KGRB 311004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CST WED DEC 31 2014

...SOUTHWEST WINDS WILL BECOME STRONG THIS AFTERNOON AND EVENING...

.SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE
GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO
3 TO 5 FEET ON THE BAY AND 4 TO 6 FEET ON THE LAKE MICHIGAN WATERS.

LMZ521-522-541>543-311815-
/O.UPG.KGRB.SC.Y.0086.000000T0000Z-150101T2100Z/
/O.NEW.KGRB.GL.W.0013.141231T1004Z-150101T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
404 AM CST WED DEC 31 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE
  GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING.

* WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 6 ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
889 
WHUS73 KGRB 311618
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CST WED DEC 31 2014

...WEST TO SOUTHWEST GALES EXPECTED THIS AFTERNOON AND THIS
EVENING...

.STRONG WEST TO SOUTHWEST WINDS BETWEEN LOW PRESSURE TRACKING
ACROSS SOUTHERN CANADA...AND HIGH PRESSURE OVER THE SOUTHERN
PLAINS...WILL CONTINUE THIS AFTERNOON AND EVENING. FREQUENT GALE
FORCE GUSTS ARE LIKELY.

LMZ521-522-541>543-010030-
/O.CON.KGRB.GL.W.0013.000000T0000Z-150101T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1018 AM CST WED DEC 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WEST TO SOUTHWEST WINDS WITH FREQUENT GALE FORCE GUSTS TO 40
  KNOTS ARE EXPECTED THIS AFTERNOON AND EVENING.

* WAVES WILL BUILD TO 4 TO 7 FEET ON THE BAY...AND TO 5 TO 8 FEET
  ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JS
937 
WHUS73 KGRB 312119
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CST WED DEC 31 2014

...WEST TO SOUTHWEST GALES EXPECTED THROUGH TONIGHT...

.STRONG WEST TO SOUTHWEST WINDS BETWEEN LOW PRESSURE TRACKING
ACROSS SOUTHERN CANADA...AND HIGH PRESSURE OVER THE SOUTHERN
PLAINS...WILL CONTINUE THROUGH TONIGHT. FREQUENT GALE FORCE GUSTS
ARE LIKELY.

LMZ521-522-541>543-010530-
/O.CON.KGRB.GL.W.0013.000000T0000Z-150101T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
319 PM CST WED DEC 31 2014

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WEST TO SOUTHWEST WINDS TO 30 KTS...WITH FREQUENT GALE FORCE
  GUSTS TO 40 KNOTS ARE EXPECTED THROUGH TONIGHT.

* WAVES OF 4 TO 7 FEET ON THE BAY...AND TO 5 TO 8 FEET ON THE
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 31, 3:59 AM CST, 5 minutes earlier.

Area forecast discussion, Dec 31, 3:59 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
359 AM CST WED DEC 31 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND THURSDAY
ISSUED AT 358 AM CST WED DEC 31 2014

WIND CHILL ADVISORIES ARE VERIFYING NICELY EXCEPT FOR THE EASTERN
MOST COUNTIES...BUT THINK WIND CHILLS WILL FALL INTO ADVISORY
CATEGORY TOWARDS SUNRISE AS WINDS INCREASE AND TEMPERATURES DROP A
BIT MORE. IT WILL BE A SUNNY BUT COLD DAY WITH HIGHS IN THE SINGLE
NUMBERS TO MID TEENS AND WIND CHILLS BELOW ZERO. THERE MAY BE A
PERIOD OF MIDDLE CLOUDS LATE IN THE DAY. HIGHS WILL BE 10 TO 15
DEGREES BELOW NORMAL.

LOWS TONIGHT WILL LIKELY BE DURING THE EVENING HOURS AS THERE IS
WARM ADVECTION OVERNIGHT ALONG WITH WIND AND MIDDLE AND HIGHS
CLOUDS ARRIVING AFTER MIDNIGHT. WINDS CHILLS WILL BE COLD BUT WELL
OUTSIDE ADVISORY RANGE.

NEW YEARS DAY SHOULD BE CLOUDY AND SEASONABLE WITH A CHANCE OF
LIGHT SNOW AS AN UPPER TROUGH AND ASSOCIATED COLD FRONT MOVE
THROUGH. SNOW AMOUNTS WOULD BE VERY LIGHT AND LESS THAN AN INCH.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
ISSUED AT 358 AM CST WED DEC 31 2014

INITIAL COLD CYCLONIC UPPER LEVEL FLOW OVER THE REGION...AT THE
START OF THIS FORECAST PERIOD...BECOMES MORE ZONAL AND THEN
SOUTHWEST OVER THE WEEKEND AS A NORTHERN BRANCH AND SOUTHERN
BRANCH SYSTEM PHASE.

THE BEST CHANCE FOR SNOW ACROSS THE FORECAST AREA SHOULD BE
SATURDAY AND SATURDAY NIGHT AS THE PHASING SYSTEM PASSES. POPS
REMAIN IN THE 40 TO 50 RANGE FOR NOW...BUT MAY NEED TO BE
INCREASED IF MODELS COME INTO BETTER AGREEMENT. 00Z GFS AND ECMWF
SHOWED MAJOR DIFFERENCES FOR MONDAY NIGHT...WHEN THE GFS HAS A
WIDESPREAD AREA OF QPF COVERING THE ENTIRE STATE...AND THE EC ONLY
HAS A SMALL AREA OF QPF IN FAR NORTHERN WISCONSIN MAINLY DUE TO
LAKE EFFECT. OTHER THAN THAT...POPS DURING THE LONG TERM ARE MOSTLY
FROM LAKE EFFECT.

TEMPERATURES START OUT THE PERIOD A BIT BELOW NORMAL...WARM TO A
LITTLE ABOVE NORMAL FOR SATURDAY WITH THE PHASING SYSTEM...AND
THEN BECOME MUCH COLDER AFTER THE SYSTEM PASSES AND UPPER LEVEL
FLOW ONCE AGAIN BRINGS COLD AIR INTO THE REGION FROM CANADA.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1041 PM CST TUE DEC 30 2014

SOUTHWEST TO WEST WINDS WILL BE ON THE INCREASE AND
BECOME GUSTY LATER WEDNESDAY MORNING...THEN CONTINUE INTO
WEDNESDAY EVENING OVER EASTERN WISCONSIN BEFORE GRADUALLY
DIMINISHING. OTHERWISE VFR CONDITIONS WILL PREVAIL TONIGHT INTO
WEDNESDAY. SKY CLEAR TONIGHT WILL BE REPLACED BY VFR MID TO HIGH
CLOUDS ON WEDNESDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ005-
010>013-018>021-030-031-035>038-045-048-073-074.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Dec 30, 2:48 PM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST TUE DEC 30 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

BITTERLY COLD TEMPERATURES ARE EXPECTED TONIGHT WITH WIND CHILLS
OF 20 TO 30 BELOW ZERO POSSIBLE NORTHWEST OF THE FOX VALLEY...AND
APPROACHING 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE LAKESHORE.
ANYONE VENTURING OUTDOORS SHOULD DRESS ACCORDINGLY FOR THE BITTER
COLD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
BITTER COLD TEMPERATURES WILL CONTINUE INTO WEDNESDAY WITH WIND
CHILLS AROUND 25 BELOW NORTHWEST OF THE FOX VALLEY...AND
APPROACHING 10 TO 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE
LAKESHORE THROUGH THE MORNING. THEN THERE WILL BE A CHANCE FOR
SNOWFALL ON SATURDAY INTO SUNDAY THAT COULD MAKE TRAVEL HAZARDOUS.
BITTER COLD WIND CHILLS RETURN LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-312100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WEST TO SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY INTO
WEDNESDAY NIGHT.

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.